Skip to main content

Research Repository

Advanced Search

2-index chiral gauge theories

Anber, Mohamed M.; Chan, Samson Y. L.

2-index chiral gauge theories Thumbnail


Authors



Abstract

We undertake a systematic study of the 4-dimensional SU(N) 2-index chiral gauge theories and investigate their faithful global symmetries and dynamics. These are a finite set of theories with fermions in the 2-index symmetric and anti-symmetric representations, with no fundamentals, and they do not admit a large-N limit. We employ a combination of perturbative and nonperturbative methods, enabling us to constrain their infrared (IR) phases. Specifically, we leverage the ’t Hooft anomalies associated with continuous and discrete groups to eliminate a few scenarios. In some cases, the anomalies rule out the possibility of fermion composites. In other cases, the interplay between the continuous and discrete anomalies leads to multiple higher-order condensates, which inevitably form to match the anomalies. Further, we pinpoint the most probable symmetry-breaking patterns by searching for condensates that match the full set of anomalies resulting in the smallest number of IR degrees of freedom. Higher-loop β-function analysis suggests that a few theories may flow to a conformal fixed point.

Citation

Anber, M. M., & Chan, S. Y. L. (2023). 2-index chiral gauge theories. Journal of High Energy Physics, 2023(10), Article 25. https://doi.org/10.1007/jhep10%282023%29025

Journal Article Type Article
Acceptance Date Sep 21, 2023
Online Publication Date Oct 4, 2023
Publication Date 2023-10
Deposit Date Oct 16, 2023
Publicly Available Date Oct 16, 2023
Journal Journal of High Energy Physics
Print ISSN 1126-6708
Publisher Scuola Internazionale Superiore di Studi Avanzati (SISSA)
Peer Reviewed Peer Reviewed
Volume 2023
Issue 10
Article Number 25
DOI https://doi.org/10.1007/jhep10%282023%29025
Public URL https://durham-repository.worktribe.com/output/1792821

Files





You might also like



Downloadable Citations